Alert archive / Missouri / River Flood Warnings in 2019

River Flood Warning 14, NWS Kansas City, MO

February 23, 20194 counties in Missouri

NWS Kansas City, MO issued this river flood warning at Feb 23, 2019, 10:55 AM CST for 4 counties in Missouri. It took effect at Feb 23, 2019, 7:40 PM CST. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Feb 23, 2019, 10:55 AM CST (16:55 UTC)
In effect from
Feb 23, 2019, 7:40 PM CST
Expired
Feb 27, 2019, 10:04 AM CST
In force
4 days
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Moderate

Counties Carroll County, MO, Chariton County, MO, Linn County, MO, Livingston County, MO

The radar

The Pleasant Hill radar (KEAX), 126 km from the middle of the area, began a volume at 16:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Grand River near Sumner (SNZM7). The gauge peaked at 34.59 ft at Feb 25, 2019, 3:00 AM CST.

actionminormoderate10203002/2302/2402/2502/2602/2702/28
Action stage
21 ft
Minor stage
26 ft
Moderate stage
28 ft
Major stage
40 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06902000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Feb 23, 5:30 AM CST, 5 hours 25 minutes earlier.

Area forecast discussion, Feb 23, 5:30 AM CST, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
530 AM CST Sat Feb 23 2019

.Discussion...
Issued at 345 AM CST SAT FEB 23 2019

A very busy next 24 hours as four hazards are currently in effect
for this period. The first of these of these hazards is ongoing this
morning in the form of a dense fog advisory. This advisory is
covering areas south of the Missouri River as warm air is advecting
into the area over a snowpack. Visibilities will occasionally
improve in areas of showers however visibilities will mainly be
reduced to a quarter mile or less in these locations. Further north,
fog will be lighter where areas of showers and isolated thunderstorms
are more likely to persist. There may be a break in shower this
morning however drizzle will persist before a second round of
showers and some scattered thunderstorms moves into the area late
this morning into the afternoon.

The rest of our hazards will occur this evening through tonight as
a strong surface low moves through northwest Missouri into central
Iowa. As it does it will drag a strong cold front through the area.
Very strong CAA behind the front will quickly usher in cooler
temperatures and cause precipitation to transition to sleet and over
to snow. Accumulations of 1 to 4 inches will be possible across far
northwestern Missouri where a Winter Weather Advisory is in place.
In addition to the snow, there will also, be very strong northwest
winds sustained between 25 to 35 mph with gusts to 45 mph. The
strong winds coupled with the snow will cause issues with visibility
due to blowing snow and as such a blizzard warning has be issued for
Atchison County in Missouri. Areas in the surrounding advisory may
need to be upgraded to a blizzard warning as they will experience
the strong winds as well however, at this time accumulations are
expected to be too minimal to cause visibility issues. Although only
few will see accumulating snow, the entire CWA will experience the
aforementioned strong winds and as such a Wind Advisory has been
issued for the entire CWA. Snow will exit the area overnight tonight
with winds subsiding below advisory criteria by sunrise on Sunday.

Sunday through Tuesday will look to be much more tranquil but still
cool with below normal temperatures. Continued CAA on the back side
of the storm system on Sunday will keep highs in the upper 20s to
the lower 40s south. High pressure will move into the area on Monday
providing copious sunshine but weak mixing. Consequently,
temperatures will remain cool with highs in the upper 20s north to
the upper 40s south. Tuesday there will be the slight chance for a
passing shot of light snow across northern Missouri with highs again
in the upper 20s north to upper 40s south.

Wednesday and Thursday there will be chances for light snow as
models advertise quick moving disturbance moving through the region
on zonal flow aloft. The main limiting factor will be the lack of
moisture for these disturbances to work with. Friday, model
solutions are much different with the EC showing another weak
shortwave moving through the region on continued quasi-zonal flow
aloft while the GFS shows a much strong upper level trough moving
through the central Plains. As such, forecast confidence is low
beyond Thursday.

&&

.Aviation...(For the 12Z TAFS through 12Z Sunday Morning)
Issued at 530 AM CST SAT FEB 23 2019

LIFR cigs with drizzle and fog reducing vsbys to 1-3SM will cont
thru 18Z. Aft 18Z shra will be poss at the terminals with IFR cigs
and vsbys improving to 3-5SM. There will be a pd btn 21Z-00Z
where a few thunderstorms will be poss at the terminals. Cigs will
lift to low end MVFR this evening as a cold front comes thru the
terminals btn 23Z-01Z shifting winds to the NW and increasing to
20-30kts with gusts up to 40kts. Behind the front lgt snow will be
poss at STJ with VCSH at the rest of the terminals. Cigs will
lift to VFR aft 06Z however winds will cont to remain strong and
gusty.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Dense Fog Advisory until 10 AM CST this morning for KSZ057-060-
     105.

     Wind Advisory from 6 PM this evening to 6 AM CST Sunday for
     KSZ025-057-060-102>105.

     Winter Weather Advisory from 4 PM this afternoon to 3 AM CST
     Sunday for KSZ025-102.

MO...Dense Fog Advisory until 10 AM CST this morning for MOZ037>040-
     043>046-053-054.

     Wind Advisory from 6 PM this evening to 6 AM CST Sunday for
     MOZ001>008-011>017-020>025-028>033-037>040-043>046-053-054.

     Winter Weather Advisory from 4 PM this afternoon to 3 AM CST
     Sunday for MOZ002>005-011-012.

     Blizzard Warning from 4 PM this afternoon to 3 AM CST Sunday for
     MOZ001.

&&

Discussion...73
Aviation...73
Hazardous weather outlook, Feb 23, 4:17 AM CST, 6 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
417 AM CST Sat Feb 23 2019

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-241030-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
417 AM CST Sat Feb 23 2019

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Dense fog will continue through the mid-morning hours, particularly
 for areas south of I-70. Strong wind gusts up to 45 mph are
 possible this evening into the overnight hours. Additionally,
 blizzard conditions remain possible across far northwest Missouri
 this evening, where blowing snow will reduce visibilities to less
 than 1/4 mile at times.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Sunday through Friday

 No hazardous weather is expected at this time.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Special weather statement, Feb 23, 9:49 AM CST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
949 AM CST SAT FEB 23 2019

KSZ057-060-MOZ043-053-231615-
Miami KS-Linn KS-Bates MO-Cass MO-
949 AM CST SAT FEB 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MIAMI...LINN...
SOUTHWESTERN CASS AND NORTHWESTERN BATES COUNTIES UNTIL 1015 AM
CST...

At 949 AM CST, Doppler radar was tracking a strong thunderstorm near
Mound City, moving northeast at 50 mph.

Dime size hail will be possible with this storm.

Locations impacted include...
Louisburg, La Cygne, Mound City, Drexel, Linn Valley, Fontana, Merwin
and New Lancaster.

LAT...LON 3810 9483 3818 9503 3869 9475 3856 9445
TIME...MOT...LOC 1549Z 208DEG 45KT 3821 9489

Leighton
Special weather statement, Feb 23, 10:15 AM CST, 40 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1015 AM CST SAT FEB 23 2019

KSZ057-105-MOZ037-043-231645-
Johnson KS-Miami KS-Cass MO-Jackson MO-
1015 AM CST SAT FEB 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MIAMI...SOUTHEASTERN
JOHNSON...NORTHWESTERN CASS AND SOUTHWESTERN JACKSON COUNTIES UNTIL
1045 AM CST...

At 1015 AM CST, Doppler radar was tracking a strong thunderstorm near
Drexel, or 8 miles south of Louisburg, moving northeast at 55 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Lee's Summit, Grandview, Belton, Raymore, Harrisonville, Pleasant
Hill, Greenwood, Peculiar, Louisburg, Lake Winnebago, Drexel,
Cleveland, Freeman, Lake Annette, West Line and New Lancaster.

LAT...LON 3848 9478 3887 9460 3885 9435 3875 9421
      3848 9459 3848 9461 3846 9461 3843 9465
TIME...MOT...LOC 1615Z 215DEG 47KT 3851 9466

Leighton

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 2:17 AM CSTDense Fog AdvisoryEAXBates, Cass, Cooper, Henry, Howard, Jackson and 4 more10 hr
Feb 23, 3:41 AM CSTWind AdvisoryEAXAdair, Andrew, Atchison, Bates, Buchanan, Caldwell and 31 more32 hr
Feb 23, 10:15 AM CSTSpecial Weather StatementEAXCass30 min
Feb 23, 10:55 AM CSTRiver Flood WarningEAXLinn, Livingston4 days
Feb 23, 2:17 PM CSTRiver Flood WarningEAXDaviess, Gentry54 hr
Feb 23, 2:17 PM CSTRiver Flood WarningEAXDaviess, Livingston58 hr
Feb 23, 2:17 PM CSTRiver Flood WarningEAXCooper46 hr
Feb 23, 3:28 PM CSTRiver Flood WarningEAXCass, Henry, Johnson25 hr
Feb 23, 4:02 PM CSTSpecial Weather StatementEAXJackson28 min
Feb 23, 4:05 PM CSTRiver Flood WarningEAXJohnson, Pettis38 hr
Feb 23, 4:05 PM CSTRiver Flood WarningEAXCooper, Saline57 hr
Feb 23, 4:10 PM CSTRiver Flood WarningEAXCarroll39 hr
Feb 23, 4:36 PM CSTSpecial Weather StatementEAXJackson24 min
Feb 23, 4:44 PM CSTRiver Flood WarningEAXChariton, Macon52 hr
Feb 23, 4:56 PM CSTSpecial Weather StatementEAXCaldwell, Ray34 min
Feb 23, 9:49 AM CSTSpecial Weather StatementEAXLinn26 min

Nearby

River Flood Warnings in Missouri, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.